MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 2INX4IN(5.1CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1962
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a baba thyroidectomy procedure on an unknown date and absorbable hemostat was used.The doctor used absorbable hemostat to fill the cavity in the patient's body after baba thyroidectomy.The patient kept complaining of pain the day after the operation.Later, he went back to open the wound and remove absorbable hemostat.The doctor determined that it was allogeneic rejection.Currently, the patient has returned to normal after removing allogeneic rejection, with no other symptoms or reactions.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What was the date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 7.Where was the surgicel used (on what tissue)? 8.How much surgicel was used during the procedure? 9.How was the surgicel applied? 10.Was the surgicel wadded up during application? 11.What was the onset date of the patient¿s symptoms following the index surgical procedure? 12.Did the patient undergo a patch test? 13.Has any surgical or medical intervention been performed? 14.What is physician¿s opinion as to the cause of or contributing factors to this event? 15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative pain and allogeneic rejection? 16.What is the patient¿s current status? 17.What is the users experience w/ surgicel fibrillar and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b3 corrected information: h6 codes a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: what was the date of index surgical procedure? on (b)(6) 2024 baba thyroidectomy (used 1962) on (b)(6) 2024 re-open removed 1962 what were the diagnosis and indication for the index surgical procedure? baba thyroidectomy was there any intraoperative concurrent use of other products? no.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? used to fill wounds.Where was the surgicel used (on what tissue)? neck tissue how much surgicel was used during the procedure? 1 ea how was the surgicel applied? used to fill wounds.Was the surgicel wadded up during application yes, 1962 was used to fill wounds what was the onset date of the patient¿s symptoms following the index surgical procedure? on (b)(6) 2024, the wound felt uncomfortable at the surgical site.Until (b)(6) 2024, the wound was extremely painful and continued to worsen.The doctor observed that the wound site began to become red and swollen.Did the patient undergo a patch test? no.Has any surgical or medical intervention been performed? on (b)(6) 2024 re-opened to remove 1962 what is physician¿s opinion as to the cause of or contributing factors to this event? due to the patient's own physical condition, the part of 1962 that did not react with the blood caused the patient's foreign body reaction.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative pain and allogeneic rejection? the doctor determines that the reason is the patient's constitution what is the patient¿s current status? after the 1962 was removed, the patient recovered well and was discharged from the hospital.¿what is the users experience w/ surgicel fibrillar and other hemostatic agents? no adverse reactions have been reported for use with other products.Confirmed that alert date is (b)(6) 2024.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the surgicel fibrillar used prophylactically or for active bleeding? why was the product used to fill the wound? how was the surgicel fibrillar placed? was the surgicel fibrillar folded?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: is surgicel fibrillar used prophylactically or for active bleeding? mainly used to fill wounds.Why should this product be used to fill wounds? because patients care about appearance, after filling the wound, the affected area will look more beautiful after surgery.How is surgicel fibrillar placed? tear it into pieces and lay them out.Does surgicel fibrillar fold? no.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6.Health effect - clinical code.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.Photo investigation summary : this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an internal image of the patient, with apparent reaction.Photo shows an intra-operative image of a surgical cavity with no active bleeding.Note of device in place within the red circle.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected informatoin: photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the image investigation.A picture of laparoscopic view is observed.No product could be observed in the red circle of the image provided.The photos were reviewed by a medical safety officer.As per medical safety officer: photo shows an intra-operative image of a surgical cavity with no active bleeding.Note of device in place within the red circle.Based on the photo review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 2INX4IN(5.1CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19593166
Report Number2210968-2024-06493
Device Sequence Number8470819
Product Code LMG
UDI-Device Identifier10705031003125
UDI-Public(01)10705031003125(11)221205(17)251130(10)TCB3801
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number1962
Device Lot NumberTCB3801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/01/2024
07/11/2024
07/25/2024
08/09/2024
08/26/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/03/2024
07/23/2024
07/25/2024
08/14/2024
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown